It is currently Wed Aug 23, 2017 5:56 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: I need some advice
PostPosted: Mon Jul 27, 2009 2:02 pm 
Offline
Power Poster
Power Poster

Joined: Fri May 29, 2009 12:38 pm
Posts: 41
I'm hoping somebody can give me there 2 cents about this. Some of you know about th struggle I've had to get on some medication for my deppression. Well I got some finally. My other doctor (gyno cnp) put me on Celexa. I want to explain. She took the place of my other gyno that had me on the pain pills in the first place, but she also the one who got me on the waiting list for the suboxone. My sub doc. didn't act like he wanted to do anything for me other than the sub so I asked her if she wanted to get involved and she really wanted to help me. She knows the whole story. I didn't want to step on anybody's toes.
Now for the background. The only other AD I have ever been on was Zoloft. At the end 200mg. a day and it didn't get it. She said that I probably shouldn't have been on that much if it wasn't doing anything for me at a lower dose. She also said it was usually prescibed for people who might be a little high strung while they are depressed. That's not me at all. I get really sleepy. So she said she would put me on Wellbutrin. I thought OK that sounds good. Then she asked me if I had ever had any bi polar episodes. I said no but the other side of my thing is this almost uncontrolable anger and rage. Not really what I would think of as manic but she said she would put me on something more middle of the road. So I have a bottle of Celexa and I'm nervous about taking it. I looked up some stuff about it on that internet but just like suboxone I got all the bad stories first go round. I know that that's not the case but I wanted to know if anybody here had any thoughts about it. Or maybe Dr. Junig might have a comment on this. I just want to feel safe that this isn't gonna make me feel worse if I take it. I do trust her judgment but she isn't in the mental health field so I don't know. Maybe I'm just being silly about this but I just don't think I could take being worse than I am.
Thanks for listening to me and for anything advic you all might have.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 27, 2009 4:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I don't think you're being silly at all slm3. Antidepressants can have all kinds of strange and unexpected side-effects.

(As a side note, my awesome shrink when I was a teen told me that depression is anger turned inward - I have that rage thing too - and that if you scratch a depressed person you will usually find a very angry person under there. I think it's very normal, though scary, that a lot of anger bubbles up when we start treating our depression. It's just hard to know how to handle it, what to do with it, how to keep it from hurting us or others. Therapy is good for that, so is exercise.)

Did the cnp start you at a lower dose and have you titrate up? Did she tell you what to do if you experience any side effects? Do you have a follow up appointment soon? Sometimes it helps just to know that you'll be able to check in in a week or so to talk about how you're doing with the medication.

What are the stories/side-effects that have you worried? I've never taken Celexa (but god knows I have taken pretty much every other anti-d med) so I can't speak from experience, but everyone is different anyway. This is something that really sucks about trying to treat depression. It takes so long for the meds to start working, if the even do work, and if they don't then you have to withdraw and start over again. Lame.

I take wellbutrin personally. It's one of the more upper-type meds, and when I start it I usually have to take a benzo for a few weeks because it causes anxiety. But then once I adjust, I'm fine. And it's easy to come off, for me anyway.

If I was you, I would go with my gut feeling. It seems like you're really ambivalent, and there's probably a reason for that. Your cnp should be willing to talk with you further about those misgivings and try to set your mind at ease. For instance, she could tell you what the plan woud be if you did feel worse on the Celexa or how she would treat any side effects that you're worried about. If she can't then she should be willing to refer you to a mental-health practitioner. There are even cnp's who just do psych meds, so if affording a psychiatrist is an issue that is another option you could look into.

I think it's great that you're trying to take care of yourself and treat your depression. People who haven't been thru it don't know how hard it can be to even get to the point of asking for help, and then dealing with the arduous process of finding the right help. Wanting to feel like your provider knows what they're doing is not silly - nor is wanting to feel confident that the drug you're about to take is going to make you better, not worse. Please feel free to pm me if you need anything, and good luck.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 28, 2009 4:25 pm 
Offline
Power Poster
Power Poster

Joined: Fri May 29, 2009 12:38 pm
Posts: 41
Well I took it a little bit ago. 10mgs. I think I might feel a little better. She said I may notice somethings right off, but wouldn't get the full benefit for a few weeks. I figured I didn't have any side sffects from the Zoloft. I would even quit taking it after months of being on it and then start back up again. I didn't know any better then. I didn't have any w/d symptoms or anything. I know Celexa is different but I thought that since they are of the same family so to speak I might not have something bad go wrong with this one. I guess we will have to wait and see.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jul 28, 2009 11:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
I can tell you that I have been on many different AD's, have been misdiagnosed as bipolar, and hated the fact that I needed medication to function mentally.I would get fed up with the way most of the AD's made me feel, and stop taking them only to self medicate and wind up in a huge mess.
Today I take Cymbalta and Suboxone, the combination of the two works really well together for me.Honestly, this is the best I have felt mentally in many years. I still struggle with "needing" meds, but I just try to be happy with the present because life is what you make of it. So what if I have a anxiety disorder? Atleast I am treated for it!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 29, 2009 1:04 pm 
Offline
Power Poster
Power Poster

Joined: Fri May 29, 2009 12:38 pm
Posts: 41
Exactly

I think one of the reasons for my addiction was self medicating my deppression. So I would much rather be on a medication that was doing me so good the right way than not be on something and using. When there are fixable reasons for our addiction then we can go about fixing them to not be addicts anymore.

Thanks for your reply. It does me good to hear these things. Sometimes doing the right thing is lonely. It helps to know your not the only one.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 14, 2009 9:51 pm 
Offline
Average Poster
Average Poster

Joined: Mon May 25, 2009 9:27 pm
Posts: 9
Hello everyone,

I have Mutiple Sclerosis, and take Suboxone. I have been on suboxone for four years, and was diagnosed with MS last October. My question to all is this is it OK take Suboxone, and have MS. My MS doctor doesn't seem too concerned about it, and my Suboxone Doctor says there is NO problem. Anyone have any input on this? I appreciate any advice.

Thank You,
Baron


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 19, 2009 11:40 am 
Offline
New Poster
New Poster

Joined: Wed Aug 19, 2009 11:12 am
Posts: 3
I was prescribed celexa with my suboxone as well and I am not trying to be comical here or any thing but I could not urinate number one celexa causes urinary retention! Number 2 I am on suboxone which is an opiate and opiates cause urinary retention. I could urinate but not normaly I had to push realy hard and my prostate felt as if it were inflated with air. So I dropped the celexa and went to another anti dep called lexapro that fixed the interaction and I was able to urinate normaly Lexapro is the mirror of celexa and I felt no difference when switching to the lexapro!


Top
 Profile  
 
 Post subject: An update
PostPosted: Wed Sep 09, 2009 3:21 pm 
Offline
Power Poster
Power Poster

Joined: Fri May 29, 2009 12:38 pm
Posts: 41
I've been on the Celexia for about a month. I had some problems going to sleep in the beginning, but it subsided. When it did I upped to the full 20mgs. It's doing great. The meds with the soboxone is wonderful. My energy is up finally. I couldn't be happier with the results. Thanks again for all the advice anf encouragment.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group